MAUDE Adverse Event Report: NORTHGATE TECHNOLOGIES INC. AUTOLITH TOUCH; LITHOTRIPTOR

NORTHGATE TECHNOLOGIES INC. AUTOLITH TOUCH; LITHOTRIPTOR
Model Number 723-00275-0
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 02/18/2025, nti received a complaint where customer reported that "during preparation it was found that the ehl generator unable to generate any pulse".The device was received at nti on 02/21/2025.During service evaluation of the device on 03/03/2025, customer complaint of device not generating pulses was verified.It was identified that the insulated wire from the high voltage transformer was disconnected from the high voltage pcb within the device.
 
Additional Manufacturer Narrative
During the service evaluation of this device it was identified that the insulated wire from the high voltage transformer was disconnected from the high voltage pcb within the unit.With the hv wire disconnected from the resistor, the unit will not be able to function as intended since a connected probe requires both wires to be connected to fire.However, there is a potential for electrical shock if the disconnected wire touches the metal case and if someone happens to make physical contact with the device or the patient while shots are being fired.This report is being filed as a malfunction because the disconnection of the wire from the transformer to the hv pcb constitutes an increased risk of potential shock if the disconnected wire were to come into contact with the metal housing.It is currently unknown if this damage was present in the field or occurred in transit.During evaluation there was no visible evidence that the device was fired while the cable was disconnected from the hv trigger pcb.There have been 10 other occurrences of hv wires coming disconnected from boards in the last 4 years.A possible root cause is that this could occur during a cover removal and reinstallation process of the unit at the user facility and the insulated wire from the high voltage transformer to the pcb was either accidentally pulled or yanked.Warnings have been provided in the operator's manual that "the unit should not be opened except by a qualified service person.Tampering by unqualified persons can damage the unit and void the warranty".With the damage noted within the device upon receipt, it is also possible that loose components in the device during shipping caused the wire to dislodge.The operator's manual indicates the dielectric and leakage testing has to be performed annually on devices.This device would fail that testing with the wire disconnected.The device history record for (b)(6) from on (b)(6) 2021 (mo 15584) was reviewed and during initial production the device failed first calibration attempt, the failure was traced to the hv pcb.After replacing the hv pcb the device was calibrated successfully and passed all fqc testing.The device has not been returned to nti for repair / evaluation previously.There have been no other complaints reported to nti for this device.(b)(4) risk analysis rev.T, was reviewed.Risk id 3.5 (a) refers to accidental mechanical damage with a potential hazard of patient or user injury by a damaged device.The potential hazard is delay in surgical procedure due to the machine not operating.The risk level post mitigation is an n which makes this an acceptable risk.There is an indication in the manual stating "be sure to inspect the autolith® touch unit and any accessories for proper operation before each use.If the unit is found to be defective or damaged, it should be returned to the manufacturer or qualified service personnel for inspection and repair." a clinical evaluation was performed per (b)(4) which proved the benefits of lithotripsy outweigh the risks.(b)(4) risk analysis rev.T was reviewed.Risk id 1.1 (a) addresses, "electricity - possible shock to patient and/or user due to electric shock" with the possible hazard identified as "break down of insulation on internal generator wires could cause electric shock".The mitigation is that the device was evaluated and passed iec 60601-1 safety testing.The severity is identified as a 5 (potential death) with a likelihood of severity of a 1 (incredible).The risk of death, or serious injury is considered less than remote.A clinical evaluation was performed per (b)(4) which proved the benefits of lithotripsy outweigh the risks.If further information were to become available, a follow-up report would be submitted.

Brand Name
AUTOLITH TOUCH
Common Device Name
LITHOTRIPTOR
Manufacturer (Section D)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
Manufacturer (Section G)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
Manufacturer Contact
todd gatto
1591 scottsdale court
elgin, IL 60123
MDR Report Key21724994
Report Number0001450997-2025-00001
Device Sequence Number21191447
Product Code FFK
UDI-Device Identifier00817183020493
UDI-Public00817183020493
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number723-00275-0
Device Catalogue NumberM005466800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Initial Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown